Provigil and possible side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

BGD2Me
Regular Member


Date Joined Apr 2006
Total Posts : 366
   Posted 2/18/2007 6:57 PM (GMT -7)   
I received my provigil Friday and took a dose on Sat. and today. I took 100mg. I am experiencing the same things I did the last time I took it. My mind is awake but my body wishes it was in bed. I fell a couple of times yesterday. I was bumping into things and very jello legs. However, I was talking a mile a minute. I wonder if, since I am awake when I would normally be napping or resting, I have more symptoms.

Does anyone know if this is a side effect of provigil? Has anyone else experienced an increase of symptoms but lowered fatigue while taking provigil?

Thanks for any answers or thoughts!

Lysha
When everything's coming your way, you're in the wrong lane.


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 2/18/2007 9:36 PM (GMT -7)   
Hey Lysha!

WOOHOOO on the med!! Glad u got it, but i'm sorry it's not working the way u need it to. :( I can't remember what strength my provigil was, but seems like it was about 100mg and increased later on. U should go ahead and call the doc on Monday just to see if they've seen this reaction in others. Maybe it's something that in time will wear off and u'll get the expected benefits. I hope this is just coincidental and u'll be able to use this med with great results! Please let us know how it all goes and how u'r doing too! I'm so glad u got the med and i really hope it's going to work for u.
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*


Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 2/19/2007 3:36 PM (GMT -7)   
Hi Lysha,
 
   Yay you finally got the med!! I'm sorry you are having some problems with it though.  Were you able to get ahold of the doctor today?  The things you are describing, according to the side effect list I found should be reported to the doctor.  Here's the link though so you can see for yourself.  I do hope it is something that goes away over time, or maybe he can start you out on a lower dose?  My husband takes 200mg twice a day and never had problems, but all meds effect everyone different.  Best wishes!
 
Co-moderator for Multiple Sclerosis
 
Allow Healing Well to continue to help others, clink link for details

snowdog
Regular Member


Date Joined May 2006
Total Posts : 137
   Posted 2/20/2007 2:39 PM (GMT -7)   
Lysha,
 
I have used Prov almost since day one ( a year) and have had no side effects.
I started with 50mg in the morning and would take another 50mg in the afternoon.
 
Occasionally when I was having a very bad time in the afternoon, which is my hardest
time as far as fatique is concerned...I would wait go for the 100mg.
 
At night, my fatique is to overwhelming, even for Prov.
 
Lots of people in our position have said that Prov didn't help them at all. They had to
try other "uppers" that their doctors gave them, that seemed to work better.
 
For me, they work just fine and so far, no side effects for me.
 
The Dog
 
 

tkelly3287
Regular Member


Date Joined Jan 2007
Total Posts : 142
   Posted 2/20/2007 6:25 PM (GMT -7)   
I had some very similair issues with it. It made me very jittery and increased my headaches. I came off of it and just deal with the tiredness now. I have asked about other drugs but everything I have tried does the same thing. A couple of people have told me they got the jittery side effect too and others just say it is great. Do try it for a hwile to make sure it is just not the initial stages of taking the drug and something you might get used to....

BGD2Me
Regular Member


Date Joined Apr 2006
Total Posts : 366
   Posted 2/20/2007 7:37 PM (GMT -7)   
Thanks everyone, I appreciate the feedback.

It doesn't seem to be jitters. It is more like my issues become more apparent. I do talk more, so that could be the jitters.

I am trying to take it only on the days that I can't take a nap or I am going on a date with my hubby. The date thing doesn't happen very often though, we have 3 young kids.

Thanks again,
Lysha
When everything's coming your way, you're in the wrong lane.


MSBLESSED
Regular Member


Date Joined Feb 2007
Total Posts : 70
   Posted 2/22/2007 12:40 AM (GMT -7)   
Ask your Dr. about Ritalin. It calms kids and gives energy to adults. Be careful with the amount of it you take, because it can become addictive. Like most of the meds they give us. It's an option. I am allowed to take 20 pills a month, so I reserve them for work days. The weekend I'm able to take naps, so I'm much better then. Research options. Knowledge is the key. There are always people even on this website who have experienced the EXACT same thing and can possibly shed some light. The MS Fatigue Monster is my biggest challenge. We'll get through this together.

Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 2/22/2007 3:11 PM (GMT -7)   
Hi Lysha,
 
   How are things going? Any better yet?  Msblessed brought up a good alternative, Ritalin.  Just wanted to add my comments on its effectiveness.   It works about the same as the Provigil and its a heck of a lot cheaper too!  (My husband has been on both meds, not at the same time though! :-) )  Good luck and I hope things get better for you soon.
 
 
Kimber
 
Co-moderator for Multiple Sclerosis
 
Allow Healing Well to continue to help others, clink link for details
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 12, 2017 9:18 AM (GMT -7)
There are a total of 2,904,380 posts in 318,747 threads.
View Active Threads


Who's Online
This forum has 158141 registered members. Please welcome our newest member, jane56.
381 Guest(s), 14 Registered Member(s) are currently online.  Details
NicHostetler, notsosicklygirl, RedLabel, Jose Manuel Abarca Rodrig, Serenity Now, 3timechamp, jane56, OptimisTick, mike950, Chrissy01, AZ Guy, Cajun Jeff, Betsy12, ttool